[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 530
Citations 0
Observation
March 2016

Paradoxical Reaction During a Course of Terbinafine Treatment of Trichophyton interdigitale Infection in a Child

Author Affiliations
  • 1Department of Dermatology, Allergology, and Venereology, Wrocław Medical University, Wrocław, Poland
  • 2Department of Applied Microbiology, Institute of Microbiology, Faculty of Biology, University of Warsaw, Warsaw, Poland
JAMA Dermatol. 2016;152(3):342-343. doi:10.1001/jamadermatol.2015.4293

We describe for the first time, to our knowledge, a paradoxical reaction to terbinafine treatment in the context of dermatophyte infection due to Trichophyton interdigitale.

A child weighing 30 kg and without any comorbidities and allergies and not taking any long-term medications was seen for erythematous, infiltrating, well-demarcated skin lesions located on the face, chest, abdomen, and limbs (Figure, A). Mycological culture yielded growth of Trichophyton mentagrophytes. The fungus was identified as T interdigitale by sequence analysis of the internal transcribed spacer and the D1/D2 domains of the large-subunit (26S) rRNA gene within the rDNA cluster using the polymerase chain reaction sequencing described elsewhere.1 The patient reported frequent contact with stray cats.

First Page Preview View Large
First page PDF preview
First page PDF preview
×